Alert archive / North Carolina / River Flood Warnings in 2025
River Flood Warning 14, NWS Wilmington, NC
NWS Wilmington, NC issued this river flood warning at Aug 12, 2025, 10:20 AM EDT for Brunswick County, Columbus County, North Carolina; Horry County, South Carolina. It took effect at Aug 12, 2025, 10:55 AM EDT. It was in force for 21 days.
The area
The counties it named.
The facts
- Issued
- Aug 12, 2025, 10:20 AM EDT (14:20 UTC)
- In effect from
- Aug 12, 2025, 10:55 AM EDT
- Expired
- Sep 2, 2025, 10:20 AM EDT
- In force
- 21 days
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Brunswick County, NC, Columbus County, NC, Horry County, SC
The radar
The Wilmington radar (KLTX), 20 km from the middle of the area, began a volume at 14:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Waccamaw River at Longs (LNGS1). The gauge peaked at 12.55 ft at Aug 15, 2025, 8:00 AM EDT.
- Action stage
- 11 ft
- Minor stage
- 12 ft
- Moderate stage
- 15 ft
- Major stage
- 17 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02110500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this river flood warning went out at Aug 11, 2:45 PM EDT, 19 hours 35 minutes earlier.
Area forecast discussion, Aug 11, 2:45 PM EDT, 19 hours 35 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
245 PM EDT Mon Aug 11 2025
.SYNOPSIS...
Expect a gradual return to typical summertime conditions of
afternoon storms and near normal temperatures through the
middle of the week. A weak cold front may drop down through the
Eastern Carolinas by the weekend, possibly bringing drier
weather.
&&
.NEAR TERM /THROUGH TUESDAY/...
Showers and storms will continue for the remainder of the afternoon
along a dissipating coastal trough that has shifted inland with
assistance from convective outflow. Convection will generally
spread inland and then northeastward this evening. As showers
dissipate during the convective minimum, light southerly winds
will become calm and patchy fog is likely to develop overnight.
With mid level clouds overhead, confidence in dense fog or
widespread fog in general is low. Patchy fog during the morning
should mix quickly as warm temperatures return.
Clearing early in the day will allow instability to build. Remnants
of the surface boundary will be positioned over the central
Carolinas. Weak ridging aloft and troughing over the central US
will squeeze a plume of southerly moisture advection northward.
Ample moisture and instability should assist in the development
of widespread showers and storms on Tuesday afternoon.
&&
.SHORT TERM /TUESDAY NIGHT THROUGH WEDNESDAY NIGHT/...
High pressure finally back to a more normal summerlike pattern
with SW return flow and temps back to near or just above normal.
A ridge extending up from the south will maintain a more
westerly flow aloft and a shortwave to the west will begin to
dig and push a front/Piedmont trough eastward through midweek.
Looks like best convective activity Wed aftn will remain
aligned along or ahead of the trough to our west and north with
moisture and shortwave energy riding around the top of the
ridge to enhance it. Some of these storms may reach into the
local forecast area into Wed evening as mid to upper ridge
extending up from the south through the Southeast gets
suppressed farther south as trough digging down from the upper
Great Lakes moves eastward. Overall, expect less convective
coverage Wed with a warmer southerly return flow and temps near
90 most places. Overnight lows will be in the 70s.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
Mid to upper ridge to the south will get suppressed farther
south as shortwave to the north pushes front/trough eastward in
deeper westerly flow. This should drive aftn convection and
debris clouds eastward through Thurs aftn which could affect
temps, but overall, a warm start to the day with temps in the
mid to upper 70s will reach around 90 or so. Heat index values
should remain below 105 degrees and therefore do not expect Heat
Advisory at this time.
Shortwave digs down and pushes front eastward. Looks like
front/trough will actually make it into the Eastern Carolinas
and models show it dropping through over the weekend with drier
high pressure building in for the latter half of the weekend
with northerly flow. GFS shows pcp water values up over 2 inches
through Fri but dropping to 1.5 inches or less over the weekend.
Temps will be near 90 most days.
&&
.AVIATION /18Z MONDAY THROUGH FRIDAY/...
Showers and isolated thunderstorms are causing intermittent
restrictions across the area, although the area is predominately
VFR. As showers and thunderstorms pulse up and down through the
afternoon, lower visibilities in heavy rain will be the primary
threat of IFR conditions. FLO is likely to see the most significant
restrictions at the start of the period. This mass of convection
will drift northward, then northeastward closer to evening. VFR
conditions are expected this evening after diurnal showers reach
their minimum.
Southerly winds near the coast will keep things VFR (possibly with
some MVFR stratus moving onshore) overnight. A few showers will also
be possible with this low stratus, but VFR should dominate. Calm
winds and saturated soils should produce at least patchy fog inland
overnight into Tuesday morning. Best chance of IFR will be at FLO,
but I have included IFR in the LBT TAF with this issuance. More
summer-like conditions return on Tuesday afternoon.
Extended Outlook... Restrictions to flight categories are expected
to continue into Monday due to either spotty afternoon convection or
low ceilings each nighttime/morning periods. More of the same is
possible into early next week with a return to more typical summer
weather starting Wednesday.
&&
.MARINE...
Through Tuesday...Southerly flow becomes re-established behind
an inland moving coastal trough this evening. Winds remain light
and seas hover around 2 feet through the end of the forecast
period. Isolated showers and storms will increase each evening.
Tuesday night through Friday...
Expect SW return flow around high pressure east of the waters
from Tues night through Thu night, remaining around 5 to 10 kt
with a slight uptick Wed night. By Fri a front nears the Eastern
Carolinas and it should drop through the waters Fri night with
a wind shift to the NE for the weekend. Seas will remain in the
2 to 4 ft range.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
NC...Flood Watch until 8 PM EDT this evening for NCZ099-107>110.
SC...Flood Watch until 8 PM EDT this evening for SCZ039-054>056-058-
059.
MARINE...None.
&&
SYNOPSIS...ILM
NEAR TERM...21
SHORT TERM...RGZ
LONG TERM...RGZ/LEW
AVIATION...21
MARINE...RGZ/21Hazardous weather outlook, Aug 11, 2:13 PM EDT, 20 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 213 PM EDT Mon Aug 11 2025 NCZ099-109-SCZ039-055-058-059-121815- Columbus-Inland Brunswick-Williamsburg-Inland Georgetown- Central Horry-Northern Horry- 213 PM EDT Mon Aug 11 2025 ...FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ107-121815- Inland New Hanover- 213 PM EDT Mon Aug 11 2025 ...FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...COASTAL FLOOD ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 1 AM EDT TUESDAY... This Hazardous Weather Outlook is for southeast North Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Coastal Flood Advisory. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ110-121815- Coastal Brunswick- 213 PM EDT Mon Aug 11 2025 ...FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast North Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Swells from Erin could produce rough surf and strong rip currents next weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ106-121815- Coastal Pender- 213 PM EDT Mon Aug 11 2025 This Hazardous Weather Outlook is for southeast North Carolina. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Swells from Erin could produce rough surf and strong rip currents next weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ108-SCZ054-056-121815- Coastal New Hanover-Coastal Horry-Coastal Georgetown- 213 PM EDT Mon Aug 11 2025 ...FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Moderate Risk of Rip Currents. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Swells from Erin could produce rough surf and strong rip currents next weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ087-096-105-SCZ017-023-024-032-033-121815- Robeson-Bladen-Inland Pender-Marlboro-Darlington-Dillon-Florence- Marion- 213 PM EDT Mon Aug 11 2025 This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. AMZ250-252-254-256-121815- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 213 PM EDT Mon Aug 11 2025 This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 21
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 10:20 AM EDT | River Flood Warning | ILM | Brunswick, Columbus | 21 days |
| Aug 12, 10:35 AM EDT | River Flood Advisory | ILM | Pender | 11 days |
| Aug 12, 10:20 AM EDT | River Flood Warning | ILM | Horry | 16 days |
| Aug 12, 12:36 PM EDT | Special Weather Statement | ILM | Horry | 24 min |
| Aug 12, 5:47 PM EDT | Special Weather Statement | ILM | Williamsburg | 28 min |
Nearby
River Flood Warnings in North Carolina, 2025River Flood Warnings in South Carolina, 2025Every river flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.